Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 131, NWS Wilmington, OH

June 15, 2019Hamilton County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2019, 11:15 PM EDT for Hamilton County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2019, 11:15 PM EDT (03:15 UTC)
Expired
Jun 15, 2019, 11:45 PM EDT
In force
30 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Hamilton County, OH

The radar

The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 8:40 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:21 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 15, 8:21 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
821 PM EDT Sat Jun 15 2019

.SYNOPSIS...
An oscillating frontal boundary will provide a focus for
showers and thunderstorms into early next week. The chance for
additional rain lingers throughout next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Convection moving across Indiana will continue across the
forecast area this evening. It appears that the severe threat
will extend for the next few hours into the western part of the
area before instability becomes too limited. In addition,
rainfall could be fairly substantial, so there is a flash flood
threat.

Even as this initial area moves off to the east after midnight,
there is a strong signal in higher resolution guidance that
there will be an east-west line of convection across the
southern part of the forecast area through the late night hours.
Will continue to monitor trends, but if this signal persists,
then the flash flood watch may have to be extended a bit further
south.

It will be a warm and muggy night with lows in the mid to upper
60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
On Sunday, expect the showers and thunderstorms to develop
back across much of the fa as instability increases with the
heating of the day. Kept PoPs in the likely category.
Precipitation chances will linger into Sunday night.

Highs on Sunday will push into the upper 70s to lower 80s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
An active weather pattern is expected to continue through the long
term time frame.  Several systems will move into the region through
the week.  This will keep precipitation chances in the forecast
everyday from Monday through Friday.  Due to the several rounds of
showers and storms through the week, there will be the potential for
flooding concerns.  Will mention flooding potential in the HWO.  In
addition, there will also be a damaging with threat with some of
these storms.  At this point given some uncertainty with the severe
potential, will only mention on Monday for now in the HWO.

There will be very little day to day variation with temperatures.
High temperatures will generally be in the middle 70s to lower 80s
through the week and Low temperatures are expected to be in the
60s.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
Showers and embedded thunderstorms will move across the
terminals during the early part of the TAF period. This will
bring periods of IFR conditions. Showers may then continue well
into the night across southern Ohio which may continue to affect
the Cincinnati terminals. North of there expect prevailing
ceilings to fall to MVFR with some potential to get as low as
IFR. It appears that an additional round of showers will move
through after 12Z. After this clears, ceilings will gradually
lift and eventually become VFR.

OUTLOOK...Thunderstorms will be possible through Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Sunday morning for OHZ026-034-035-
     042>046-051>056-060>065-070>072-074-077.
KY...None.
IN...Flash Flood Watch through Sunday morning for INZ050-058-059-
     066-073-074.

&&

SYNOPSIS...KC/Sites
NEAR TERM...Sites
SHORT TERM...Sites
LONG TERM...Novak
AVIATION...
Hazardous weather outlook, Jun 15, 3:54 PM EDT, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
354 PM EDT Sat Jun 15 2019

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>072-074-077-162000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Hocking-Hamilton-
354 PM EDT Sat Jun 15 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additionally, a few isolated strong to severe storms will be possible
this evening through tonight, with gusty winds possible in the
strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional isolated strong to severe storms will be possible Sunday.

Several rounds of thunderstorms are expected through the week.  Due
to the repeated rounds of expected precipitation, there will be the
potential for flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ075-080-KYZ089>100-OHZ073-078>082-088-162000-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Clermont-Brown-Highland-
Adams-Pike-Scioto-
354 PM EDT Sat Jun 15 2019

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...This afternoon and tonight.

A few isolated strong to severe storms will be possible this evening
into tonight, with gusty winds and locally heavy rainfall being the
primary threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional isolated strong to severe storms will be possible Sunday
afternoon and evening and again on Monday afternoon and evening.

Several rounds of thunderstorms are expected through the week.  Due
to the repeated rounds of expected precipitation, there will be the
potential for flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 15, 9:09 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
909 PM EDT Sat Jun 15 2019

OHZ044-052-160145-
Champaign OH-Logan OH-
909 PM EDT Sat Jun 15 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHAMPAIGN AND SOUTHERN
LOGAN COUNTIES UNTIL 945 PM EDT...

At 909 PM EDT, radar indicated a strong thunderstorm near De Graff,
moving east at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Bellefontaine, West Liberty, North Lewisburg, De Graff, West
Mansfield, Quincy, Valley Hi, Zanesfield, New Jerusalem,
Pickrelltown, Lippincott, Middleburg, Springhills, Mingo, Kennard and
East Liberty.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4022 8356 4014 8391 4031 8399 4049 8352
TIME...MOT...LOC 0109Z 250DEG 32KT 4025 8386

Sites
Special weather statement, Jun 15, 9:41 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
941 PM EDT Sat Jun 15 2019

INZ050-059-OHZ060-160215-
Union IN-Wayne IN-Preble OH-
941 PM EDT Sat Jun 15 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE...UNION
COUNTIES IN EAST CENTRAL INDIANA AND PREBLE COUNTIES IN WEST CENTRAL
OHIO UNTIL 1015 PM EDT...

At 940 PM EDT, radar indicated a strong thunderstorm near Liberty,
moving northeast at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Richmond, Eaton, Liberty, Lewisburg, New Paris, West Alexandria,
Salem, Abington, Eldorado, West Manchester, Boston, Richmond
Municipal Airport, Whitewater State Park, Goodwins Corner, Oklahoma,
West Florence, Cottage Grove, Interstate 70 at US Route 127, Lake
Lakengren and New Hope.

This includes the following Interstates...
 I-70 in Indiana between mile markers 154 and 156.
 I-70 in Ohio between mile markers 0 and 17.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3972 8504 3992 8478 3992 8457 3986 8448
      3977 8448 3956 8493
TIME...MOT...LOC 0140Z 232DEG 34KT 3969 8493

Sites
Special weather statement, Jun 15, 10:15 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Wilmington OH
1015 PM EDT Sat Jun 15 2019

INZ073>075-160245-
Ripley IN-Ohio IN-Dearborn IN-
1015 PM EDT Sat Jun 15 2019

...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN RIPLEY AND
CENTRAL DEARBORN COUNTIES UNTIL 1045 PM EDT...

At 1015 PM EDT, radar indicated a strong thunderstorm near Dillsboro,
moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Lawrenceburg, Greendale, Aurora, Hidden Valley, Bright, Versailles,
Milan, Dillsboro, Moores Hill, Guilford, Wilmington, Manchester,
French, Hartford, Mount Sinai, Rexville, Cold Springs, Benham,
Farmers Retreat and Friendship.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3920 8482 3911 8482 3906 8490 3904 8489
      3899 8484 3895 8535 3910 8536
TIME...MOT...LOC 0215Z 262DEG 37KT 3905 8515

Franks
Special weather statement, Jun 15, 10:46 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1046 PM EDT Sat Jun 15 2019

INZ073>075-KYZ091-OHZ077-160315-
Ripley IN-Ohio IN-Dearborn IN-Boone KY-Hamilton OH-
1046 PM EDT Sat Jun 15 2019

...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN RIPLEY...
CENTRAL DEARBORN...NORTHERN BOONE AND CENTRAL HAMILTON COUNTIES UNTIL
1115 PM EDT...

At 1045 PM EDT, radar indicated a strong thunderstorm over Aurora,
moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Cincinnati, Florence, Norwood, Newport, Reading, North College Hill,
Wyoming, Cheviot, Villa Hills, Mount Healthy, Bellevue, Dayton,
Lawrenceburg, Greendale, Ludlow, Aurora, Hidden Valley, Oakbrook,
Burlington and Finneytown.

This includes the following Interstates...
 I-71 in Ohio between mile markers 1 and 7.
 I-74 in Ohio between mile markers 7 and 19.
 I-75 in Kentucky between mile markers 181 and 183.
 I-75 in Ohio between mile markers 1 and 14.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3926 8444 3911 8444 3912 8446 3912 8447
      3909 8450 3910 8455 3908 8458 3907 8462
      3899 8462 3895 8535 3910 8536
TIME...MOT...LOC 0245Z 261DEG 34KT 3908 8490

Franks

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:09 PM EDTSpecial Weather StatementILNLogan36 min
Jun 15, 9:41 PM EDTSpecial Weather StatementILNPreble34 min
Jun 15, 9:43 PM EDTSevere Thunderstorm WarningILNPreble32 min
Jun 15, 9:55 PM EDTTornado WarningILNDelaware35 min
Jun 15, 10:46 PM EDTSpecial Weather StatementILNHamilton29 min
Jun 15, 10:54 PM EDTTornado WarningILNButler, Warren21 min
Jun 15, 11:13 PM EDTTornado WarningILNDelaware14 min
Jun 15, 11:23 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Miami, Shelby17 min
Jun 15, 11:40 PM EDTSpecial Weather StatementILNWarren35 min
Jun 16, 1:10 AM EDTAreal Flood AdvisoryILNButler, Hamilton7 hr
Jun 16, 1:12 AM EDTRiver Flood WarningILNHamilton7 hr
Jun 16, 1:56 AM EDTFlash Flood WarningILNHamilton9 hr
Jun 16, 2:19 AM EDTAreal Flood AdvisoryILNBrown, Clermont4 hr
Jun 16, 2:56 AM EDTFlash Flood WarningILNBrown, Clermont, Highland7 hr
Jun 16, 6:26 AM EDTSpecial Weather StatementILNClermont, Hamilton49 min
Jun 16, 7:13 AM EDTSpecial Weather StatementILNBrown, Clermont, Highland47 min
Jun 16, 7:35 AM EDTSevere Thunderstorm WarningILNAdams, Brown22 min
Jun 16, 7:43 AM EDTSpecial Weather StatementILNAdams, Pike, Scioto47 min
Jun 16, 8:20 AM EDTSpecial Weather StatementILNScioto25 min
Jun 16, 8:37 AM EDTSevere Thunderstorm WarningILNScioto8 min
Jun 16, 10:28 AM EDTAreal Flood WarningILNHamilton30 hr
Jun 16, 10:28 AM EDTRiver Flood WarningILNAdams8 hr
Jun 16, 2:48 PM EDTRiver Flood WarningILNChampaign, Clark, Greene5 hr
Jun 16, 6:50 PM EDTSevere Thunderstorm WarningILNAdams, Brown40 min
Jun 16, 7:15 PM EDTSpecial Weather StatementILNScioto45 min
Jun 16, 7:29 PM EDTSevere Thunderstorm WarningILNAdams, Scioto46 min
Jun 16, 7:47 PM EDTAreal Flood AdvisoryILNAuglaize, Logan, Shelby3 hr
Jun 16, 7:53 PM EDTSpecial Weather StatementILNPike22 min
Jun 16, 7:56 PM EDTSevere Thunderstorm WarningILNScioto19 min
Jun 15, 11:26 PM EDTSpecial Weather StatementILNCampbell, Kenton34 min
Jun 15, 11:44 PM EDTSpecial Weather StatementILNCarroll, Gallatin31 min
Jun 16, 12:13 AM EDTSpecial Weather StatementILNGallatin32 min
Jun 16, 6:44 AM EDTSevere Thunderstorm WarningILNGallatin, Grant, Owen32 min
Jun 16, 7:11 AM EDTSevere Thunderstorm WarningILNOwen19 min
Jun 16, 10:12 AM EDTSpecial Weather StatementILNCarroll, Gallatin33 min
Jun 16, 10:43 AM EDTSpecial Weather StatementILNCarroll, Gallatin, Grant, Owen47 min
Jun 16, 11:08 AM EDTSpecial Weather StatementILNBracken, Grant, Pendleton37 min
Jun 16, 11:39 AM EDTSpecial Weather StatementILNBracken, Mason, Robertson51 min
Jun 16, 12:15 PM EDTSpecial Weather StatementILNLewis, Mason45 min
Jun 16, 4:52 PM EDTSpecial Weather StatementILNOwen23 min
Jun 16, 5:02 PM EDTSevere Thunderstorm WarningILNGrant, Owen28 min
Jun 16, 5:22 PM EDTSevere Thunderstorm WarningILNOwen23 min
Jun 16, 5:31 PM EDTSpecial Weather StatementILNGrant, Pendleton29 min
Jun 16, 6:17 PM EDTSpecial Weather StatementILNBracken, Mason, Robertson28 min
Jun 16, 6:46 PM EDTSpecial Weather StatementILNLewis, Mason29 min
Jun 15, 8:41 PM EDTSevere Thunderstorm WarningILNWayne34 min
Jun 15, 9:03 PM EDTTornado WarningILNFayette, Wayne27 min
Jun 15, 9:04 PM EDTSevere Thunderstorm WarningILNFranklin, Ripley26 min
Jun 15, 9:30 PM EDTSevere Thunderstorm WarningILNRipley45 min
Jun 15, 10:12 PM EDTAreal Flood AdvisoryILNDearborn, Ohio, Ripley3 hr
Jun 15, 10:15 PM EDTSpecial Weather StatementILNDearborn, Ripley30 min
Jun 16, 12:45 AM EDTAreal Flood AdvisoryILNDearborn, Ohio, Ripley7 hr
Jun 16, 1:29 AM EDTFlash Flood WarningILNDearborn, Franklin, Ripley9 hr
Jun 16, 5:05 AM EDTFlash Flood WarningILNDearborn, Ripley10 hr
Jun 16, 5:45 AM EDTSpecial Weather StatementILNDearborn, Franklin, Ohio, Ripley, Switzerland45 min
Jun 16, 3:06 PM EDTAreal Flood WarningILNDearborn, Ripley43 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.